Ask a doctor

Cetaphil- Restoraderm- Why is my Face Burning Red?

Ive been having problems with retin a and decided to stop. I applied the "recommended" cetaphil restoraderm on today to have the dry wrinkles subside from the effects of retin a. Instead it burned my skin. My whole face is red. What am i doing so wrong. My skin is so messed up. It all started from retin a and my skin is so unbalanced. What to do???????? Which moisturizer do I use? Do I continue this? Can I use it around eyes?

Doctor Answers (2)

Face burning after Retin A and Cetaphil Restoraderm

+2

It's not clear which product is causing the redness and burning.  Retin A can certainly do that if applied too frequently or to very sensitive skin.  As far as Cetaphil Restoraderm is concerned, if you are allergic to any of the ingredients, it may give the same pictures as you describe.

I definitely recommend that  you have a dermatologist take a look at the area that is burning. What is needed at the moment is most likely 2-3 days of topical steroid.  You do have to be careful with topical steroids around the eyes.  Patients with a history of glaucoma cannot use topical steroids in the eye area.  And even patients without glaucoma should do so under the supervision of a dermatologist.

Topical steroids, if used around the eye for a prolonged period of time, can cause eye complications.

I am certain a few days of treatment of what sounds like a contact dermatitis to one or the other of the products that you used will improve the situation greatly.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Retin A

+2

Who prescribed the Retin A to you??? It should be a DOCTOR, Consult him / her.

You seem to have started using Retin A without being fully informed

Retin A is truely the only ANTI AGING cream on the market, tons of scientific papers. But it need to be used properly and under direction of a doctor. See your doctor and this can be treated easily. You need to be fully informed on the effects of retin A and what to expect. Then decide if Retin A is for you.

Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.